Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 497, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 10, 2006, 4:03 PM CDT for Daviess County, Kentucky. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 10, 2006, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:16 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 10, 2:16 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT THU AUG 10 2006 .DISCUSSION... PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES. LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT 12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE. && JAP
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA... HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD PEAK BETWEEN 100 AND 105. THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK... FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
In the hours before
Local storm report, Aug 10, 3:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
339 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG LANCASTER 38.55N 87.87W
08/10/2006 WABASH IL CO-OP OBSERVER
BRANCHES DOWN THROUGHOUT THE TOWN OF LANCASTER
&&
JGLocal storm report, Aug 10, 3:40 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
340 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WEST SALEM 38.52N 88.01W
08/10/2006 EDWARDS IL CO-OP OBSERVER
TREES DOWN IN WEST SALEM
&&
JGLocal storm report, Aug 10, 3:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
342 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL OAKLAND CITY 38.34N 87.35W
08/10/2006 E0.75 INCH GIBSON IN NWS EMPLOYEE
&&
JGLocal storm report, Aug 10, 3:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
345 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG MOUNT VERNON 37.94N 87.90W
08/10/2006 POSEY IN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE...ESPECIALLY IN POSEYVILLE. TREES
ALSO REPORTED DOWN IN MOUNT VERNON.
&&
JGLocal storm report, Aug 10, 3:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
353 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WEST SALEM 38.52N 88.01W
08/10/2006 EDWARDS IL CO-OP OBSERVER
TREES DOWN IN WEST SALEM. TIME CORRECTED FROM PREVIOUS
REPORT. TIME OF EVENT SHOULD BE 300PM NOT 230PM.
&&
JGLocal storm report, Aug 10, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
357 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
08/10/2006 VANDERBURGH IN EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS PORTIONS OF EVANSVILLE
&&
JGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:17 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more | 12 hr |
| Aug 10, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 78 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Aug 10, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 33 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 31 min |
| Aug 10, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 62 min |
| Aug 10, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 62 min |
| Aug 10, 4:06 PM CDT | Tornado Warning | PAH | Henderson | 24 min |
| Aug 10, 1:40 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 51 min |
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union | 55 min |
| Aug 10, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 59 min |
| Aug 10, 2:05 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 41 min |
| Aug 10, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | White | 52 min |
| Aug 10, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 61 min |
| Aug 10, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 56 min |
| Aug 10, 1:30 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 60 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.